Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 36, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 18, 2006, 3:18 PM MST for Mohave County, Arizona. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2006, 3:18 PM MST (22:18 UTC)
- Expired
- Jul 18, 2006, 4:00 PM MST
- In force
- 42 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 103 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1497 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 182220 SVRVEF AZC015-182300- /O.NEW.KVEF.SV.W.0036.060718T2218Z-060718T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 318 PM MST TUE JUL 18 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 400 PM MST. * AT 318 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL MOHAVE COUNTY...OR ABOUT 6 MILES EAST OF KINGMAN...AND WAS MOVING NORTH AT 5 MPH AND WILL AFFECT TRAVELERS ALONG INTERSTATE 40. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3509 11398 3510 11384 3534 11389 3532 11402 $$ JS
1 follow-up statement
000 WWUS55 KVEF 182256 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 355 PM PDT TUE JUL 18 2006 AZC015-182300- /O.CON.KVEF.SV.W.0036.000000T0000Z-060718T2300Z/ MOHAVE AZ- 350 PM MST TUE JUL 18 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MST FOR CENTRAL MOHAVE COUNTY... AT 350 PM MST...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE ON TIME AS NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE STORM IS WEAKENING. HOWEVER...RADAR IS INDICATING THAT MODERATE TO HEAVY RAIN CONTINUES IN THIS AREA AND WILL AFFECT DRIVERS TRAVELING ALONG INTERSTATE 40 EAST OF KINGMAN. LAT...LON 3509 11398 3510 11384 3534 11389 3532 11402 $$ JS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 10:14 AM MST, 5 hours 4 minutes earlier.
Area forecast discussion, Jul 18, 10:14 AM MST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1014 AM PDT TUE JUL 18 2006
.SYNOPSIS...MONSOON MOISTURE WILL STAY ENTRENCHED OVER THE MOJAVE
DESERT AND SOUTHERN GREAT BASIN FOR THE REST OF THE WEEK.THIS WILL
BRING CONTINUED THUNDERSTORM CHANCES...WITH STORMS MOST LIKELY FROM
THE LATE AFTERNOON THROUGH THE OVERNIGHT HOURS EACH DAY.
TEMPERATURES WILL BE CLOSE TO NORMAL FOR THE REST OF THE WEEK...BUT
THE HUMIDITY WILL MAKE IT FEEL SOMEWHAT MUGGY.
&&
.UPDATE...SATELLITE SHOWS SIGNIFICANT CLEARING OVER THE SOUTHEAST
CWFA PROGRESSING NORTHWEST WITH TIME AS THE EASTERLY WAVE AND
MESOSCALE CONVECTIVE VORTEX LEFT OVER FROM LAST NIGHT DEPART.
UPDATED TO REDUCE CLOUD COVER IN MANY ZONES...AND ALSO REDUCED POPS
A BIT AS LACK OF SYNOPTIC AND MESOSCALE FORCING MECHANISMS WILL
PROBABLY LIMIT THUNDERSTORM INITIATION TO THE OROGRAPHICALLY FAVORED
AREAS. FLASH FLOODING THREAT IN THE BURN AREA IS STILL A SERIOUS
CONCERN...AS THIS AREA IS OROGRAPHICALLY FAVORED AND WILL ALSO GET
AN ASSIST FROM DIFFERENTIAL HEATING BOUNDARY FORMED BY THE BACK EDGE
OF THE CLOUDINESS.
&&
.SHORT TERM...STRETCHED A BIT FOR TIME AS MUCH TIME WAS USED ON
CURRENT WEATHER AND PAST ACTIVE WEATHER. CURRENT CONVECTION IN
SOUTHERN INYO COUNTY WILL CONTINUE TO MOVE WEST AND OUT OF THE AREA.
ANOTHER ROUND OF CONVECTION IS IN THE SOUTHEAST PART OF CWA AS
ANOTHER SHORT WAVE ROTATES OUT OF SOUTHERN ARIZONA THIS MORNING
TOWARDS THE NORTHWEST. HAVE UPPED THE POPS FOR TODAY AS A RESULT.
SEE THE MAIN PROBLEM TO ARISE FROM AFTERNOON CONVECTION WILL BE
FLOODING. KLAS AND KIGM IPW SENSORS SHOW PW UP TO 1.5 INCHES AND
MODEL PROFILES SHOW DEEP MOISTURE AS WELL. NO SIGNIFICANT CHANGE IN
PATTERN FORECASTED. THE AREA WILL REMAIN IN DEEP EASTERLY FLOW FOR
THE SHORT TERM. HAVE KEPT PRETTY MUCH THE DIURNAL PATTERN OF
CONVECTION IN THE FORECAST AND ONLY MINOR CHANGES TO TEMPERATURES.
.LONG TERM...MODELS STILL SHOW THE HIGH MIGRATING WEST OVER NORTHERN
NEVADA OR IDAHO THIS WEEKEND. THIS WILL STILL KEEP US IN WEAK EAST
FLOW AND NOT SUPPRESS THE THE FLOW/MOISTURE SOUTHWARD BY MUCH. DID
LOWER POPS A BIT ON THE LAST FEW DAYS BUT CONVECTION WILL NOT GO
AWAY AS TRAPPED MOISTURE WILL BE RECYCLED EACH DAY.
.AVIATION...TUESDAY WILL SEE ANOTHER CHANCE FOR LATE AFTERNOON AND
EVENING THUNDERSTORMS IN THE LAS VEGAS VALLEY.
OTHERWISE TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA...
KBIH... KDAG... KEED.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...FLASH FLOOD WATCH FROM NOON UNTIL 10 PM TODAY FOR THE BURN
AREAS OF CAZ525.
MORGAN/JACQUES
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jul 18, 9:49 AM MST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 949 AM PDT TUE JUL 18 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-191700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 949 AM PDT TUE JUL 18 2006 /949 AM MST TUE JUL 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT MONSOON MOISTURE IS IN PLACE OVER MUCH OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...MAINLY OVER THE HIGHER TERRAIN. THE STORMS WILL BE SLOW MOVERS...AND LOCALLY HEAVY RAINFALL COULD PRODUCE FLASH FLOODING...ESPECIALLY IN RECENTLY BURNED AREAS. THERE IS A FLASH FLOOD WATCH IN EFFECT FROM NOON UNTIL 10 PM FOR THE MORONGO BASIN IN SOUTHERN SAN BERNARDINO COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. ISOLATED FLASH FLOODING AND SEVERE WEATHER WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:34 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 36 min |
| Jul 17, 6:18 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 42 min |
| Jul 17, 6:55 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 65 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.